Zentralblatt MATH

Publications of (and about) Paul Erdös

Zbl.No:  018.29301
Autor:  Erdös, Paul
Title:  On the density of some sequences of numbers. III. (In English)
Source:  J. London Math. Soc. 13, 119-127 (1938).
Review:  The author extends his previous work (see Zbl 012.01004 and Zbl 016.01204) on the distribution of the values of an additive arithmetical function f(m). The restriction f(m) \geq 0 is removed, and the results obtained is the present paper include those proved by I.J.Schoenberg (see Zbl 013.39302) using analytical methods. The main results are:
(1) If sump, |f(p)| > 1 1/p , sump, {|f(p)| \leq 1} {f(p) \over p}, sump, {|f(p)| \leq 1} {f2(p) \over p} (p running through primes) all converge, then the distribution-function for f(m) exists.
(2) If sumf(p) \ne 0 1/p diverges, the distribution-function is continuous, and if it converges, the distribution-function is purely discontinuous. The proofs are elementary, but more complicated than those of I and II.
Reviewer:  Davenport (Manchester)
Classif.:  * 11N60 Distribution functions (additive and positive multipl. functions)
Index Words:  Number theory

© European Mathematical Society & FIZ Karlsruhe & Springer-Verlag

Books Problems Set Theory Combinatorics Extremal Probl/Ramsey Th.
Graph Theory Add.Number Theory Mult.Number Theory Analysis Geometry
Probabability Personalia About Paul Erdös Publication Year Home Page